Jump to ContentJump to Main Navigation
Show Summary Details
More options …

Statistics & Risk Modeling

with Applications in Finance and Insurance

Editor-in-Chief: Stelzer, Robert

4 Issues per year

Cite Score 2017: 0.96

SCImago Journal Rank (SJR) 2017: 0.455
Source Normalized Impact per Paper (SNIP) 2017: 0.853

Mathematical Citation Quotient (MCQ) 2017: 0.32

See all formats and pricing
More options …
Volume 28, Issue 2


Non-parametric drift estimation for diffusions from noisy data

Emeline Schmisser
Published Online: 2011-05-31 | DOI: https://doi.org/10.1524/stnd.2011.1063


Consider a diffusion process (Xt)t ≥ 0, with unknown drift b(x) and diffusion coefficient σ(x), which is strictly stationary, ergodic and β-mixing. At discrete times tk = kδ for k from 1 to N, we have at disposal noisy data of the sample path, Ykδ = Xkδ+εk. The random variables (εk) are i.i.d., centred and independent of (Xt). In order to reduce the noise effect, we split data into groups of equal size p and build empirical means. The group size p is chosen such that Δ = pδ is small whereas Nδ is large. Then, the drift function b is estimated in a compact set A in a non-parametric way using a penalized least squares approach. We obtain a bound for the risk of the resulting adaptive estimator. Examples of diffusions satisfying our assumptions are given and numerical simulation results illustrate the theoretical properties of our estimators.

Keywords: drift; model selection; noisy data; non-parametric estimation; stationary distribution

About the article

* Correspondence address: Université Paris Descartes, Laboratoire MAP 5, 45 rue des Saints Pères, 75270 Paris Cedex 06, Frankreich,

Published Online: 2011-05-31

Published in Print: 2011-05-01

Citation Information: Statistics & Decisions International mathematical journal for stochastic methods and models, Volume 28, Issue 2, Pages 119–150, ISSN (Print) 0721-2631, DOI: https://doi.org/10.1524/stnd.2011.1063.

Export Citation

© by Oldenbourg Wissenschaftsverlag, Paris Cedex 06, Germany.Get Permission

Citing Articles

Here you can find all Crossref-listed publications in which this article is cited. If you would like to receive automatic email messages as soon as this article is cited in other publications, simply activate the “Citation Alert” on the top of this page.

Xu-Guo Ye, Jin-Guan Lin, and Yan-Yong Zhao
Journal of Nonparametric Statistics, 2017, Page 1
Wooyong Lee, Priscilla E. Greenwood, Nancy Heckman, and Wolfgang Wefelmeyer
Statistical Inference for Stochastic Processes, 2017, Volume 20, Number 2, Page 237
Tina Felber, Michael Kohler, and Adam Krzyzak
IEEE Transactions on Information Theory, 2015, Volume 61, Number 6, Page 3446
Emeline Schmisser
Statistical Inference for Stochastic Processes, 2012, Volume 15, Number 3, Page 193

Comments (0)

Please log in or register to comment.
Log in